Mayo Clinic Connect
I was switched from Anastrozole to Tamoxifen due to hair thinning and joint pain, now I’m have intense itching and anxiety.
I moved your message to the Breast Cancer group because I think you'll get more responses here. I'm tagging @brianphilip @cindylb @kat9606 and @eliseb who've shared their experiences with tamoxifen, and they may have had similar symptoms as you described such as itching and anxiety.
Choosing between the various aromatase inhibitors and Tamoxifen usually comes down to which side effects you can or prefer to tolerate. Did you only try anastrozole or did you try any of the other aromatase inhibitors? How are you managing the itching and anxiety?
I have been on Tamoxifen for 1 1/2 months. Haven't noticed any side effects except having itching of my pierced ears even with sterling silver earring I have worn for years. Find I have to take them out more frequently.
I’ve been on Tamoxifen for 3 months, I get hot flashes and my hair is drying out , but I used to have to wash my hair daily and now I can wait a couple days. I like the side effect.
I was on anastrozole, then femara. Had horrific joint pain with both. And lots of thinning hair. Even though I'm 71, they put on tamoxifen, and I'm tolerating it much better. I have noticed a bit of itching, and abdominal pain as if I was ovulating. But it's far better than the AIs.
I send prayers your way my friend, I worry that I am imagining my symptoms or that people will say I am but I know what I know. We are ingesting toxins to fight this toxic disease, my God be with us.
Liked by trixie1313, lisman1408
Jump to this post
May your siymptoms stay under control. You are too young to have problems, I send you healing prayers
Liked by cjnyseth
For me the symptoms appeared a month in. The itching is getting worse and then I get a big welt.
I've been on Tamoxifen for over 2 years and have experienced insomnia, because it put me in perimenopause and also irregular periods.
I have been on Tamoxifen x 1 mo. and have incessant itching that turn into welts which then last 2 days, insomnia has always been a problem and nausea
I've been on tamoxifen close to two years. I had dcis, a lumpectomy (took one lymph node which was clear) and radiation (brachy). I've had some itching, I'm 61 so post menopausal, some discharge and feel like I'm ovulating sometimes. One side effect is endometrial cancer, so make sure you're getting checked with pap smear. No hair loss, dry/itchy scalp, dry skin. Just had my 5th mammogram (2nd 3D) and the radiologist wants another biopsy. Wondering sometimes why we are putting this in our bodies if suspicious calcifications are coming back two years in. No nausea but I've had insomnia since I turned 55, so that's not a symptom i can validate.
I was on Tamoxifen for two years and had itching, dry skin, and occasional terrible leg cramps at night. My doctor switched me to Exemestane (Aromasin) and now I have joint pain, tingling fingers, and insomnia. The joint pain and fatgue was disabling, and finger tingling disconcerting, so my doctor did a vitamin B test and found out I was low. Ive gotten shots to bring it back up and the joint pain is a lot better now.
Liked by Colleen Young, Connect Director
I was on Tamoxifen for four and a half years. Started in 2008 at 48 years old. My side effects were hot flashes, hysteroscopy endometrial ablation, possible cause of blood clot, dry skin and thinning of hair.
i was put on Tamoxifen in 2011 after having a lump remove from my breast, classified as a stage 0 non invasive ductile carcinoma. I was to be on it for 5 years but after 4 years i had a stroke. When my breast surgeon found out about that he immediately took me off the Tamoxifen. No reason was found for my stroke, – my cholesterol has always been good, BP good, just slightly over weight, no diabetes, . So could the tamoxifen be the problem and am i pretty much safe from having another one? I otherwise didn't notice any side affects other than maybe some weight gain.
Have been taking Tamoxifen for about one year. My cholesterol and triglycerides have tripled. Anyone else have this happen while taking tamoxifen? Also high blood pressure that was very controlled for 10 years is also high again. Just reaching out to see if others have experienced the same effect.
Hi @ktpalm29, welcome to Connect. You'll notice that I moved your message about tamoxifen side effects to this existing discussion. I did this so you can meet others, like @bwag, who have talked about high blood pressure, cholesterol and tyiglycerides. Click VIEW & REPLY to read through past messages.
I'd also like to invite @jeannie53 @lisman1408 @geronimo1 @beku and @francine6829 into this discussion to share their experiences with tamoxifen.
KTPalm, you may also be interested in these discussions:
– Letrozole and Cholesterol https://connect.mayoclinic.org/discussion/letrozole-and-cholesterol/
– Tamoxifen 10mg vs 20mg https://connect.mayoclinic.org/discussion/tamoxifen-10mg-vs-20mg/
What has your oncologist suggested to get your numbers under control again?
version 220.127.116.11.3Page loaded in 1.204 seconds